Louisiana, 2017Damaging Wind in Louisiana, July 13, 2017
July 13, 2017 · NWS SHV · 1 event in 1 county or zone
An isolated severe thunderstorm developed along a residual upper level shear axis that extended west to east across the Arkansas/Louisiana border. The atmosphere was moderately unstable during the late afternoon and early evening hours of July 13th and one severe thunderstorm across northern Webster Parish developed along a residual surface outflow boundary from earlier convection across South…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed along a residual upper level shear axis that extended west to east across the Arkansas/Louisiana border. The atmosphere was moderately unstable during the late afternoon and early evening hours of July 13th and one severe thunderstorm across northern Webster Parish developed along a residual surface outflow boundary from earlier convection across South Central Arkansas. This storm uprooted several trees in and near the community of Shongaloo, Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 3:57 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 13, 3:57 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
457 PM CDT Thu Jul 13 2017
.DISCUSSION...
Showers and thunderstorms have been slow to develop over parts of
Northeast Texas and Southwest Arkansas but just recently they have
increased slightly. Also across Northwest Louisiana several
outflow boundaries have began and will help produce additional
showers and thunderstorms into the evening. Overnight these will
decrease but will resume during the day Friday as the upper level
weakness over the Southern and Eastern parts of the Four State
Region combine with afternoon heating and available moisture.
The lower chance for convection Friday will be over western parts
of East and Northeast Texas with rain chances decreasing during
the overnight hours. This same pattern will repeat into the
weekend and the upper level ridge out to the west near the
Four Corners region gradually shifts to the East while the
Southern areas remain under the influence of the slowly South
positioning shear axis. Have kept the higher day time
temperatures over the more Northern sections of the forecast area.
Have also trended the readings higher than mos guidance as we
go through next week with the ridge expands into the Mississippi
Valley. Rain chances overall will be decreasing through the
early to mid week and lower for the last half of the week. /06/
&&
.PREV DISCUSSION... /issued 1243 PM CDT Thu Jul 13 2017/
AVIATION...
Isolated to widely scattered showers and thunderstorms are
beginning to develop this afternoon, with local MVFR conditions
possible along with brief heavy rain and gusty winds. However, a
more substantial cluster of storms has formed between KMLU and
KELD, potentially impacting these locations through 21z. Although
most taf sites will see vicinity thunderstorms today, believe KSHV
may also be impacted with a thunderstorm between 20 and 22z. With
the light winds aloft, expect these storms to be nearly
stationary, with only a slight drift possible. The diurnal
convection will gradually dissipate around sunset. Patchy low
clouds and fog will be possible again around sunrise, especially
in locations that received rain. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 91 74 91 / 20 50 30 50
MLU 73 90 74 90 / 30 50 30 50
DEQ 73 93 72 91 / 20 40 20 40
TXK 74 92 73 91 / 20 40 20 50
ELD 73 90 73 90 / 20 50 30 50
TYR 75 93 74 93 / 20 30 20 50
GGG 75 92 74 93 / 20 40 20 50
LFK 74 93 74 90 / 30 40 30 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
06/28
Hazardous weather outlook, Jul 13, 5:00 AM CST, 13 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
600 AM CDT Thu Jul 13 2017
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-131700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
600 AM CDT Thu Jul 13 2017
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...Today and Tonight...
Isolated to scattered showers and thunderstorms will be possible
mainly this afternoon and evening, especially over East Texas
south of Interstate 20, as well as much of North Louisiana and
extreme Southern Arkansas. Locally gusty winds and brief heavy
rainfall will be possible in the stronger storms. In addition,
afternoon temperatures will climb into the lower and mid 90s this
afternoon. When combined with the humidity, heat indices will
range from 100 to 105 degrees.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Scattered showers and thunderstorms will be possible Friday
through Sunday areawide, with the approach and passage of an upper
level disturbance and associated surface front. These features may
linger over East Texas and North Louisiana Monday and Tuesday,
with the potential for scattered showers and thunderstorms
continuing over these areas. Locally gusty winds and brief heavy
rainfall will be possible from the stronger storms each day.
Showers and thunderstorms may become more isolated by Wednesday,
as an upper level ridge of high pressure builds into the region.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency managers, spotter networks, and amateur
radio operators, should not be needed today or tonight.
15
In the hours before
Special weather statement, Jul 13, 4:52 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
552 PM CDT THU JUL 13 2017
ARZ072-132315-
Columbia AR-
552 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA COUNTY
UNTIL 615 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm near
McNeil. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Magnolia, Waldo, McNeil, Village, Calhoun, College Hill, Ebenezer,
Laughlin and Medlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3320 9316 3335 9330 3346 9319 3345 9312
3338 9312 3338 9298 3330 9298
TIME...MOT...LOC 2252Z 319DEG 1KT 3330 9316
13Special weather statement, Jul 13, 5:44 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
644 PM CDT THU JUL 13 2017
ARZ072-LAZ003-004-140030-
Columbia AR-Claiborne LA-Webster LA-
644 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLUMBIA COUNTY...
NORTH CENTRAL WEBSTER AND NORTHWESTERN CLAIBORNE PARISHES UNTIL 730
PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Emerson, or 11 miles east of Springhill, moving south at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Haynesville, Emerson, Shongaloo, Horsehead and Walkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3312 9340 3311 9316 3290 9316 3290 9340
TIME...MOT...LOC 2344Z 003DEG 12KT 3304 9327
13
Thunderstorm Wind, Webster
- When
- July 13, 6:15 PM CST
- Where
- Webster County, 0.95 mi NNE of Shongaloo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.943, -93.296
Numerous trees and power lines were blown down in Shongaloo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in New Jersey, July 13 to 17, 20171 death · $40 · 1 in hail · 34 events
- Flash Flood and Flooding in Ohio, July 13 to 15, 2017$15 million · 6 events
- Flash Flooding and Flooding in New York, July 13, 2017$245,000 · 10 events
- Lightning Strike in Arizona, July 13, 20177 injured · 1 event
- Flash Flood and Flood in Ohio, July 13 to 14, 2017$130,000 · 3 events
- Flash Flooding in New York, July 13, 2017$91,000 · 7 events
- Damaging Wind and Lightning Strikes in Georgia, July 13 to 14, 2017$58,000 · 7 events
- Damaging Winds in Michigan, July 13, 2017$60,000 · 52 kt wind · 3 events
- Damaging Winds and Lightning Strike in Connecticut, July 13, 20171 injured · $20,000 · 52 kt wind · 8 events
- Damaging Winds and Lightning Strike in Georgia, July 13 to 16, 2017$18,000 · 55 kt wind · 18 events
- Flash Flooding and Flooding in Ohio, July 13, 2017$7,000 · 50 kt wind · 26 events
- Flash Flood and Flood in Illinois, July 13, 2017$27,000 · 61 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 700859.